Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 6, 2016, 9:53 PM CDT for Scott County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 6, 2016, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
County Scott County, KS
The radar
The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS83 KDDC 070253 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CDT SAT AUG 6 2016 KSZ043-070345- SCOTT KS- 953 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL 1045 PM CDT... AT 951 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEOTI...MOVING EAST AT 25 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. HAIL TO THE SIZE OF NICKELS IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE AND MODOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3870 10084 3844 10083 3844 10113 3870 10113 TIME...MOT...LOC 0251Z 263DEG 23KT 3857 10131 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:14 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 6, 9:14 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 914 PM CDT SAT AUG 6 2016 .UPDATE... Issued at 914 PM CDT Sat Aug 6 2016 00z NAM depicts MCS will track across the northern zones overnight with widespread heavy rainfall. Increased pop grids to likely/definite and added heavy rainfall wording to the grids for these northern areas. More uncertainty with squall line approaching far SW Kansas, with several CAMs suggesting it will cross SW KS overnight as well. The threat of severe weather tonight is low. The primary threat will be heavy rainfall, with a secondary potential of wind gusts near 50 mph. UPDATE Issued at 440 PM CDT Sat Aug 6 2016 Given radar trends and excellent model agreement, increased thunderstorm coverage some for all zones through tonight. Further increases are likely, once the likely MCS's track becomes more obvious. Supercell forming Kit Carson county Colorado is not moving much yet. NAM/ECMWF strongly suggest a strong MCS affecting the northern zones (and Goodland's CWA) tonight, while all the CAMs suggest a more direct impact on SW KS. Mesoanalysis places a strong instability axis across SE Colorado through far SW KS into NW Oklahoma as of 4 pm, with MLCAPE around 2000 J/kg. This arrangement would favor a more southerly track to the MCS, SE into the CAPE axis, as the CAMs are suggesting. && .SHORT TERM...(This evening through Sunday) Issued at 247 PM CDT Sat Aug 6 2016 An upper level high will continue to spin above the southern Plains with shortwaves moving around it's upper half affecting western Kansas through tomorrow. Monsoonal moisture in addition to moisture upslope winds at the surface will also continue through tomorrow. This will bring mostly cloudy skies to the area through tomorrow. The only exception to this will be along the KS/OK border where a few breaks will be possible. An area of low pressure will move through the area tomorrow afternoon shifting southeasterly winds to more of a northeasterly direction. A few thunderstorms will be possible this evening into the overnight period, mainly north of Highway 50. A few of these storms may become severe late this afternoon into the evening with large hail and damaging winds being the main concern. As for temperatures, lows tonight look to range from the mid 60s across west central Kansas to around 70 degrees along the KS/OK border. Highs tomorrow are forecasted to range from the lower 80s across northern Kansas to lower 90s along the KS/OK border. However, the temps to the south may be to high if clouds remain embedded throughout the day. .LONG TERM...(Sunday night through Saturday) Issued at 247 PM CDT Sat Aug 6 2016 The monsoonal moisture will continue to advect to western Kansas through the extended period. This in combination with a surface frontal boundary lead to chances of thunderstorms through Monday. The main question is where this frontal boundary will be located and thunderstorms will form. Models suggest that it should remain south of the area through Monday then shift northward Monday night into Tuesday. Thunderstorm chances decrease Tuesday into Wednesday with a better chance of storms late week into the weekend as another disturbance moves into the area. As for temperatures, highs will generally be in the mid to upper 90s throughout the week with a cool down late in the week into the weekend. Lows will generally range from the mid 60s west to mid 70s in the east. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 600 PM CDT Sat Aug 6 2016 Very messy TAFs this cycle with convection, low cigs and areas of fog all things to consider. High confidence another cluster of convection will impact SW KS tonight, but still waiting to see exactly where this MCS will track. Took my best shot at including convective TEMPO groups for the airports overnight. Amendments are likely as Colorado convection organizes and moves east over the next several hours. Primary threat from storms tonight will be wind gusts as high as 45 kts and IFR cigs/vis in heavy rain. Also have high confidence of low stratus cigs returning to all terminals starting around 09z Sun, with IFR/LIFR cigs likely. Areas of reduced vis in BR/FG. Stratus will only slowly lift and break up Sunday, as prevailing winds become NE behind a cold frontal passage. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 91 69 94 / 40 30 30 10 GCK 67 86 66 92 / 70 30 30 20 EHA 66 90 67 94 / 30 30 30 20 LBL 68 93 69 96 / 20 30 30 20 HYS 65 78 66 89 / 90 30 30 10 P28 71 95 72 96 / 50 30 30 10 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Aug 6, 4:10 AM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 410 AM CDT SAT AUG 6 2016 KSZ030-031-043>046-061>066-074>081-084>090-071045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 410 AM CDT SAT AUG 6 2016 /310 AM MDT SAT AUG 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...AFTER SOME LINGERING MORNING THUNDERSTORMS ACROSS THE OUTLOOK AREA, ADDITIONAL THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON TO EVENING, MAINLY NORTH OF HIGHWAY 50. CONDITIONS MAY SUPPORT A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING WINDS UP TO 70 MPH AND HAIL UP TO PING PONG IN SIZE. IN ADDITION, LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE STORMS. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...AN INTERMITTENT CHANCE OF THUNDERSTORMS WILL EXIST THROUGH MOST OF THE NEXT WEEK ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER, LOCALIZED FLOODING WILL EXIST WITH THESE STORMS. HAZARDS WEATHER RISK... SUNDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. MONDAY... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Aug 6, 7:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 746 PM CDT SAT AUG 6 2016 KSZ074-084-070145- MORTON KS-STANTON KS- 746 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND SOUTHWESTERN STANTON COUNTIES UNTIL 845 PM CDT... AT 745 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF THE SAUNDERS ELEVATOR...MOVING EAST AT 30 MPH. WIND GUSTS NEAR 50 MPH AND HAIL TO SIZE OF NICKELS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... MANTER AND THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3756 10204 3758 10187 3722 10187 3723 10204 TIME...MOT...LOC 0045Z 273DEG 27KT 3744 10216 TURNER
Special weather statement, Aug 6, 9:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 843 PM MDT SAT AUG 6 2016 KSZ061-070345- HAMILTON KS- 843 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON COUNTY UNTIL 945 PM MDT... AT 842 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF HOLLY...OR 5 MILES NORTHWEST OF COOLIDGE...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE. HAIL TO ONE HALF INCH IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... COOLIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3826 10204 3826 10167 3800 10164 3798 10205 TIME...MOT...LOC 0242Z 258DEG 29KT 3809 10208 TURNER
Special weather statement, Aug 6, 9:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CDT SAT AUG 6 2016 KSZ043-070345- SCOTT KS- 953 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL 1045 PM CDT... AT 951 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEOTI...MOVING EAST AT 25 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. HAIL TO THE SIZE OF NICKELS IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE AND MODOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3870 10084 3844 10083 3844 10113 3870 10113 TIME...MOT...LOC 0251Z 263DEG 23KT 3857 10131 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:46 PM CDT | Special Weather Statement | DDC | Stanton | 59 min |
| Aug 6, 9:43 PM CDT | Special Weather Statement | DDC | Hamilton | 62 min |
| Aug 6, 9:56 PM CDT | Special Weather Statement | DDC | Morton | 64 min |
| Aug 6, 10:39 PM CDT | Special Weather Statement | DDC | Scott | 66 min |
| Aug 6, 11:14 PM CDT | Special Weather Statement | DDC | Lane | 61 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.